Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

200 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What are the side effects of warfarin?

Answered by
Dr.
Dr. Benard Shehu

Cardiologist

Practicing since :2004

Answered : 2257 Questions

default
Posted on Tue, 3 Dec 2013 in Hypertension and Heart Disease
Question: thank you for your answer regarding warfarin are there any other side effects other than the ones you mentioned, even if minor? XXXX
doctor
Answered by Dr. Benard Shehu 2 days later
Brief Answer: Please read the answer below... Detailed Answer: Hi XXXX! Yes the warfarin has a lot of side effects, some of them life threatening and some of them with minor effect on general health. 1. Side effects related to anti-coagulation effect ( bleeding) Severe bleeding Black stool or bleeding from the rectum Bleeding in the urine (hematuria) Skin conditions such as hives, a rash or itching Bruising in the hand, feet and body with minor trauma (you don't remember) 2. Side effect other than bleeding Fever and flu-like symptom Nausea, vomiting and a metallic taste Diarrhea Joint pain Pressure in the chest (pain) Erection that last more than four hours which is painful (Priapism) Skin necrosis, gangrene (this is a rare but XXXXXXX complication) Hope it answered to your question! Dr.Benard p.s. if you have more questions, please write back to me!
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Ketone

doctor1 MD

Hello Dr. Narasi, My 12 year old daughter suffers from Primary Sclerosing Cholangitis and Ulcerative Colitis . She was diagnosed when she was 3. She also developed Portal Hypertension in 2007 which resulted in a splenetic renal shunt forming in the fall of 2007. The portal hypertension decreased at that time. This fall the portal hypertension returned dramatically. She has just been listed for transplant 2 weeks ago. The portal hypertension is now causing portal hypertensive gastropathy. Last Wednesday at 4 in the morning she started throwing up blood. We took her to the er. Her GI did a ct scan , blood work, and scoped her. That is when we discovered the gastropathy. She is currently suffering horribly from the gastropathy. she is on numerous medications including: protonix , sucrafate, lialda, prednisone , poly-iron, mephyton, ursodiol, aquadeks, and refampin. Currently, we are trying to treat the gastropathy with and extra dose of protonix, an extra dose of the sucrafate, and hydrocodone. This is not working. She is currently doubled over in pain crying her eyes out. She is nearly hysterical. I ve called the transplant team and her GI, but they have not called back. I need help in knowing what else I can do to help her not hurt. Could increasing her prednisone help to decrease the pressure, inflammation, and pain she is experiencing? I ask this because in the past 5 years I believe that she has suffered from this gastropathy many times though undiagnosed. And during those times, we were required to increase her prednisone. Each time the gastropathy pain left her within hours of her increased dose. When we did not increase the prednisone the pain persisted until we did increase the prednisone although it did take longer for the prednisone to relieve the pain, usually 5 days. Have you ever heard of prednisone helping gastritis/gastropathy? Or do you have any suggestions? And at what point do I need to take her to the hospital. Just so you know. We ve been dealing with this for 10 years now. I am not an over reactive parent, and Bethany is a very tough girl. She doesn t make a fuss even if she feels awful. So, when I say that she is suffering, I truly mean it. She is in horrible pain. Thank you for your help! Taylor K.

doctor1 MD

Hello, for the last week and a half everytime I eat within 10 minutes I start cramping horriably then within 10 to 20 minutes after the cramps begin I have to run to the bathroom. I have really bad diarrhea with alot of blood. When it first started it was soft stools with a little blood, then went to almost water but pure blood now it is all mucus with blood. I have not been able to hold any food down without going to the restroom in almost 2 weeks. There is just so much blood it is starting to scare me. The meds that I take on a daily bases is mobic, lortab, oxycodone , soma and xanax . The doctor also put me on Neurontin Cap 300 mg 1 capsulde twice a day and Phenergan 25 mg 1 tab prn on July 11, 2012. What could be going on?

doctor1 MD

Hi, for the last 3 or 4 days i have been very gassy with sharp abdominal pains below my belly button and on both sides. But the thing that is really bothering me is when i have a bowel movement , it is still gassy but my stool is the consistency of mud, thick nasty mud. Now, i have been on oxycodone for back pain and i also take pravastatin,metropalol and Bentyl . My doctor just added Zyrtec for an earache And he also added Amitriptyline to help me sleep at nite. My question is what is causing this stomache pain ?. The oxycodone that i take are 20 milligrams and is not touching the abdominal pain.

doctor1 MD

My husband has denture and emphysema, in the home is the have prescribed alepam, pax tine, zypine and several other medications for constipation. Are these ok, I read that one of these should not be taken if you have breathing problems. My email is YYYY@YYYY

doctor1 MD

I am taking 4mg of naltrexone at night . It has started to strenghthen me. I have the coxsackie virus. I have taken LDN for two months. I am concerned about side effects in the future. I have had the virus for 18 years and each time it erupts it...

doctor1 MD

Good afternoon Dr XXXXXXX I have dry cough & pain in the chest

doctor1 MD

Hi, I have a confidential question and need help to understand what I am taking; Can you help Are you there?? I have a family and need to take the steps to correct myself. I have several concerns Chronic Pain , Been on Oxycontin 80mg and percocet...